Tag Archives: side effects

Toothy

I went for my 6 month at the dentist yesterday, and basically my teeth are effed. They said I’m basically about to get another few cavities. I don’t get it! I brush, I floss, I use flouride rinse. It makes me wonder if somehow my Crohn’s has something to do with it. OR it’s my sweet tooth.

 

Anyone out there with Crohn’s having a lot of dental issues?

 

In the meantime, the munchkin has been as funny as ever. When I try to take a photo of her with my phone, she says, “No! That’s a phone! You say hello!”

Advertisements

My Latest Dr. Max Visit

Okay, I feel like a jerk. Because I didn’t like Dr. Max in the beginning, and now he’s really growing on me. I think it’s easy to shoot the messenger, to not like the guy who tells you you’ve got Lupus and then orders a phlebodomist to stick you. Right?

I had a check-in with him today and it was more on the good news front. I’m doing well on the Humira and all my joint pain is gone. He explained the concept of complement levels, which rate your immune system activity. He said that normal is around 90-180 and I was at 78 back in June. My most recent blood test in August said I was up to 86. I had another blood test while at his office and will find out the results later this week.

As for the fatigue I’d been reporting, it’s possible I inadvertently figured out that mystery on my own. Someone mentioned to me quite randomly that this time of year people should take Vitamin D supplements, and that I should get tested for D deficiency if I’m feeling tired. I said to myself, forget that, I’ll just start taking the vitamin and see if I feel better. That was about 2 weeks ago, and from day one I noticed a strong difference. I no longer feel that horrible end-of-the-day slump where I wanted to just lie down and sleep, which led me to when I wrote about singing in the car.

I mentioned the D vitamins to Dr. Max (1,000 mg), and he said he’d check my D levels to see if I need a stronger dose, say 50,000 mg. He also said I may not need the sleep study. Nice! I’m still going to do the Zeo though. Today my ZQ was 67 due to our little nighttime adventure, but I seem to be averaging about 70.

Sing it, Sister

So have I mentioned I’m feeling reeeeally fatigued lately?

I still haven’t heard back from Dr. Max on my blood test. So in the meantime, I’ve been trying what I can to get my energy up. One of my doctors suggested something a little unconventional – singing. I said that my energy really dips right around the time I get off the train and into the car to pick up my daughter from daycare, so the doctor said I should put on the radio loud and just sing.

Sounds easy, right?

So here’s the thing, I’m really not that good at remembering lyrics. I’m actually a horrible singer, but that’s not really an issue since I’m the only one in the car. But still. Here’s how the first day of this went – I put on the radio, nope NPR doesn’t count. Changed the dial, slow song, no that will put me to sleep. Changed it again, okay a fast song! Mmmm uh la uh ummmm. Okay I don’t know the words to this one. Change the dial again…

It went on like that for a while and suddenly Iwas already at the daycare and had to give up trying.

The next day I actually remembered to bring a CD in the car (since my iPod now permanently resides in the nursery to provide soothing nightime music to the munchkin.) I brought The Ramones, who are beyond awesome. And believe me when I say, my own performance was absolutely no tribute to them, in fact it likely would have made them cry. Because it didn’t matter that I’ve listened to their songs a billion times, I still don’t have the lyrics memorized. This is basically how it went:

“MmmmmHmmm Hmmm TEENAGE LOBOTOMY! Hmmmmm mmmm uhmmmmm uhhhh MIND TO LOSE!”

Then the next song:

“MmmmmHmmm Hmmm PUNK ROCKER! Hmmmmm mmmm uhmmmmm uhhhh SHEILA umm laahh PUNK ROCKER!”

And again, horrible, horrible, horrible singer. My tone is about as well off as my colon. So the entire experience was actually pretty hysterical, and I have to say that it worked. I arrived at the daycare feeling energized and in a great mood.

So I’ve been singing, and laughing at my singing, all week long – and feeling a whole lot better.

The Side Effects I Would Want

Why is it that drug side effects always seem to be bad? I was thinking about the side effects from prednisone and how they all seem to be bad, although having more energy was a nice one. So, what if all side effects were good? Here’s what I’d love to see:

Side effects include: general euphoria, giddiness and feeling well-rested. Whiter teeth, silkier hair and an increased vocabulary may occur. 100% of clinical study participants found they lost weight in all the right places, gained weight in all the right places, and generally became more attractive.  Women who are pregnant or breastfeeding while taking this medication will find that their baby is cuter than the other babies and learns his/her alphabet faster and will grow up to always say please and thank you. Women taking this drug may experience pink pouty lips and will no longer need to shave their legs. Men taking this drug will experience thicker hair and shaplier abs. While taking this drug you may experience an easier time working out complex problems, become a better driver and have more fun at parties.

Sleep Apnea? Really?

So I posted yesterday about how tired I’ve been feeling. I had a check-in appointment with Dr. Max today to discuss how I’ve been doing on the Humira, and mentioned that my only symptoms are fatigue and headaches, and I suspect the headaches are because of how tired I am. I told him I’m nervous that the fatigue is due to Lupus, which theoretically would mean that the Humira is not helping with the Lupus, even though I feel much better otherwise.

Dr. Max said that he thinks I have sleep apnea, and wants me to go to a sleep specialist. Hoping for reassurance, I said to him-

Me: Gee, I don’t know. How would I sleep in a place like that? Seems weird.

Dr. Max: I know, right? It’s freaky. I don’t think I could do it.

Hmm. Thanks for the confidence-builder, Dr. Max.  I’m going to do it anyway, though, because 1-I’m a trooper, and 2-shit, I can’t go on like this anymore. I’m SO TIRED. If something leads me toward a fix, I’m all for it. I also had blood taken in their lab to determine if the fatigue is, in fact, due to Lupus.

A vendor I met via the medical ad agency where I work told me about this machine he has that tests how well you sleep and you use it at home, so I’m going to see if I can borrow it from him and try it out in advance of my sleep study, if I do in fact have to do one. I kind of wonder how the at-home test works versus the at-the-hospital test.

Lupus: You’re Stupid Too

I’m not sure that I can adequately explain how I’ve been feeling. Normal most of the time. But at random points during the day – often in the morning and frequently from about 7 pm to bedtime – I feel so, so, soosososososoo tired.  In the morning, it feels like I haven’t eaten enough and I feel that fainty feeling in my stomach like I have low blood sugar, but no matter how much I eat I don’t feel better for a while. In the evening, it’s just a dead tired like I used to feel when our daughter was only a few weeks old and waking up every three hours.

The other day when my husband was giving her a bath, I went to put her clothes in the hamper and fell asleep on the bed. Yesterday, I was playing with her on the couch and when she got up I just didn’t, I was too tired. So I’m laying on the couch, fully awake but too tired to move, and she’s standing on my collarbones, leaning over the arm of the couch, trying to reach her toybox on the other side. Naughty kid. Worries me though, that if I don’t nip this in the bud I won’t be able to take care of her well enough.

I think it’s time again to call the doctor.

5:22 is My New Favorite Number

I took my last Prednisone on Saturday morning. Sunday I woke up around 4 am, as usual. But today – 5:22 am! Hooray! I know that’s not a huge difference, but to me that extra hour plus is the world.

Okay, I feel crappy. I always get awful withdrawl when I go off Prednisone. The shakes and that general fainty feeling is the worst. But the fact that I slept nearly 8 hours is so, so nice. I hope that continues!

Other than the shakiness (and crazy hunger – even my pregnant sister couldn’t believe how much I eat!) I feel really good. I feel like now that I’m off the Prednisone I can finally return back to a somewhat normal life. Maybe?

So, regarding the awful headache I had last week, both my sister and my friend Wendi think it was a migraine and suggested taking Exedrin. I spoke with Dr. Max on Friday about the headache – which he also thought was a migraine. He said that every medication in the world lists headaches as a side effect. He said if it continues, it might be a big problem, and I need to call him. But that it may have been just a coincidence, that it’s not related to the Humira. He echoed that I should take Exedrin if it happens again. Hell next time I’ll just talk to my sister and Wendi!